Show simple item record

dc.contributor.authorTrainer, Harrisen
dc.contributor.authorHulse, Paulen
dc.contributor.authorHigham, Claire Een
dc.contributor.authorTrainer, Peter Jen
dc.contributor.authorLorigan, Paul Cen
dc.date.accessioned2017-01-18T10:50:22Z
dc.date.available2017-01-18T10:50:22Z
dc.date.issued2016
dc.identifier.citationHyponatraemia secondary to nivolumab-induced primary adrenal failure. 2016, Endocrinol Diabetes Metab Case Repen
dc.identifier.pmid27857838
dc.identifier.doi10.1530/EDM-16-0108
dc.identifier.urihttp://hdl.handle.net/10541/620086
dc.description.abstractCheckpoint inhibitors, such as ipilimumab and pembrolizumab, have transformed the prognosis for patients with advanced malignant melanoma and squamous non-small-cell lung cancer, and their use will only expand as experience is gained in a variety of other malignancies, for instance, renal and lymphoma. As the use of checkpoint inhibitors increases, so too will the incidence of their unique side effects, termed immune-related adverse events (irAEs), which can affect dermatological, gastrointestinal, hepatic, endocrine and other systems. Nivolumab is a monoclonal antibody that blocks the human programmed death receptor-1 ligand (PD-L1) found on many cancer cells and is licensed for the treatment of advanced malignant melanoma. We describe the first case of nivolumab-induced adrenalitis resulting in primary adrenal failure presenting with hyponatraemia in a 43-year-old man with malignant melanoma. The case highlights the potentially life-threatening complications of checkpoint inhibitors and the need for patient education and awareness of irAEs among the wider clinical community because such side effects require prompt recognition and treatment.
dc.language.isoenen
dc.rightsArchived with thanks to Endocrinology, diabetes & metabolism case reportsen
dc.titleHyponatraemia secondary to nivolumab-induced primary adrenal failure.en
dc.typeArticleen
dc.contributor.departmentDepartments of Endocrinology The Christie NHS Foundation Trust, University of Manchester, Manchester Academic Health Science Centre, Manchester , UKen
dc.identifier.journalEndocrinology, Diabetes & Metabolism Case Reportsen
refterms.dateFOA2018-12-17T14:46:36Z
html.description.abstractCheckpoint inhibitors, such as ipilimumab and pembrolizumab, have transformed the prognosis for patients with advanced malignant melanoma and squamous non-small-cell lung cancer, and their use will only expand as experience is gained in a variety of other malignancies, for instance, renal and lymphoma. As the use of checkpoint inhibitors increases, so too will the incidence of their unique side effects, termed immune-related adverse events (irAEs), which can affect dermatological, gastrointestinal, hepatic, endocrine and other systems. Nivolumab is a monoclonal antibody that blocks the human programmed death receptor-1 ligand (PD-L1) found on many cancer cells and is licensed for the treatment of advanced malignant melanoma. We describe the first case of nivolumab-induced adrenalitis resulting in primary adrenal failure presenting with hyponatraemia in a 43-year-old man with malignant melanoma. The case highlights the potentially life-threatening complications of checkpoint inhibitors and the need for patient education and awareness of irAEs among the wider clinical community because such side effects require prompt recognition and treatment.


Files in this item

Thumbnail
Name:
EDM16-0108.pdf
Size:
956.4Kb
Format:
PDF
Description:
Full text, Open Access Article

This item appears in the following Collection(s)

Show simple item record